Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Please help...we are desperate


[Wr...]

Recommended Posts

Hubby has been tapering from Clonazepam since July.  Is now down to 1mg but withdrawal  symptoms are horrendous. He was prescribed it in April this year for Dystonia. There was no mention of how hard it would be to stop taking them  :'( 

We think he has been reducing too quickly but wondering how much to reduce by next. Grateful for any help. Thanks in advance

Link to comment
Share on other sites

I'm so sorry to hear how much pain your husband is in, as I see it you have two choices right now, hold at this dose until he can hopefully stabilize or go back up in dose to relieve the symptoms a bit.  Once he stabilizes and by that I don't mean feeling good but feeling well enough to face another reduction, he'll need to slow things way down.

 

We have many methods for tapering slowly, there is cutting the pill of course, or shaving it, or crushing and weighing it on a jewelers scale of he could ask his Dr to write him a script for a compounding pharmacy to make a liquid for him to take. 

 

Do any of these suggestions sound appealing to you?

Link to comment
Share on other sites

Thank you. He really does not want to go back up again as he has worked so hard to get from 2.5mg to 1mg although he is considering it to get a bit of relief.  He is worried that it won't help though. Just wondering when things will calm down (horrendous all over muscle spasms). He last reduced on 16th September.
Link to comment
Share on other sites

We can't guarantee going back up in dose will work, once the body goes into severe withdrawal mode it's difficult to pull it back out so I understand his fear. 

 

I quit cold turkey so I don't have personal experience with tapering but I've seen members say that things begin to improve after a reduction by about day 10, so he might be close to getting some relief but we just don't know.  If the cut was too big, it's hard to predict. 

 

I want you to know that the dose your husband was on is a large one and many members will take a year or more to taper from a dose like that in order to remain functional.  This is important because rushing off the drug doesn't mean the pain will be gone when he's free from it.  There is much healing to be done after the last dose, it takes time to repair the changes the drug made to the brain.  My point is, go slow, stay functional if not comfortable and accept this is a long process that hurts more than anything we've ever done.

Link to comment
Share on other sites

I’m sorry!

I was on Benzos for muscle stuff and withdrawal is utter hell.

 

Is his dystonia much worse than before he took them?

 

Baylissa Frederick, who has helped lots of ppl in withdrawal, was on Benzos for dystonia and hers was very much worse in withdrawal - it did eventually resolve back to normal level but it took a while.

Link to comment
Share on other sites

Is Balylissa Frederick on this forum?

 

From her online bio:

 

Baylissa Frederick is a psychotherapist with a private practice. For the last 14 years she has supported thousands of individuals and families from all over the world, affected by prescribed drug dependency and withdrawal.

Link to comment
Share on other sites

×
×
  • Create New...